MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-150-120
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure involving the everflex entrust 6x150x120 stent, the thumbwheel on the handle was not functioning, preventing further deployment of the stent.The procedure involved the use of a 6fr x 45cm non-medtronic sheath and a 6mm spider fx embolic protection device/guidewire.The vessel was pre-dilated with a 5mm x 220mm non-medtronic pta balloon and a 5mm x 250mm in.Pact admiral drug coated balloon, and post-dilated with a 5mm x 220mm non-medtronic pta balloon.The thumbscrew/lock-pin was removed prior to attempted deployment.The stent was halfway deployed at the target site into the right superficial femoral artery (sfa) and while the thumbwheel on the handle was still retracting, the stent was not being deployed any further, which indicated an issue with the string on the retractor sheath.The physician noted no difficulty in using the thumbwheel; only that the stent was partially deployed and the thumbwheel was no longer working.The physician disassembled the handle of the everflex entrust system and noted that the string attached to the thumbwheel was not connected to anything, making the normal workaround deployment strategy impossible.Instead, he used his hands and a hemostat to pin the gold isolation sheath and pull the outer sheath.This method resulted in c onsiderable kinking of the gold isolation sheath which made it more difficult to pull the outer sheath.However, while doing all of this under fluoroscopy, progress was being made in deploying the stent.During this process, because of the considerable amount of kinking done to the isolation sheath with the spider fx wire inside it, the physician decided to cut the distal end off to make it easier to remove.Slowly but surely the stent was finally fully deployed, and the rest of the system, as well as the spider fx, was safely removed.The following contrast injection showed adequate deployment of the stent at the target site with no distal emboli or any part of the stent system breaking off.The procedure then continued according to plan.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned dismantled the device was identified by the strain relief a spider fx was returned stuck in the device.The pull cable and deployment wheel were separate to the catheter, the outer gold isolation sheath was also separated from the device, the gold inner was observed with several kinks, due to the condition of the returned device, no further testing could be performed.Image analysis three images were returned by the customer, pre stent, post stent and stent deployment (508731) a still photo of a fluoroscopic image of a pre-procedural right superior femoral artery (sfa) showing a completely occluded artery with collateral vascularization.(508728) a still photo of a fluoroscopic image of a stent that is not fully deployed from the catheter.(508730) a still photo of a post-stent fluoroscopic image of a fully patent sfa with the guidewire indwelling.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the procedure was to treat a plaque lesion of minimal tortuosity and minimal calcification.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22076739
Report Number2183870-2025-00256
Device Sequence Number8766355
Product Code NIP
UDI-Device Identifier00821684051399
UDI-Public(01)00821684051399(17)280129(10)C033713(20)02
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVD35-06-150-120
Device Lot NumberC033713
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer06/03/2025
07/29/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date06/19/2025
07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight67 KG